Friday, June 8, 2012

Signs that your beauty products are harmful. Part-I

Hello my beautiful readers! Let me share with you a few common signs that you will notice when using different beauty products in your every day lives. Some are harmless but some can be quite dangerous in the long run. They are a sign that your skin is being harmed and you must stop using the offending agent immediately.  Do keep a lookout for these. This is Part - I of the series and I post the rest of them gradually giving you time to go through each one carefully.
So here we go !


                             Image Source : http://www.pureskincaresolutions.com/herbal-treatment-for-acne.php

1. Pimples and skin breakouts - A sudden outbreak of pimples on your face which weren't there previously means that the beauty product is blocking the opening of your skin pores. Even if the product says non-comedogenic / non-pore blocking, please read the ingredient list carefully.
Common ingredients you might find listed are ones which have the following words in them - Lanolin, Butter, Mineral oils, Oils, different compounds of Stearate, Oleate, Palmitate, Propionate, Sulfate and even some pigments like D&C Red etc.No matter how small the quantity, if you have the tendency to have breakouts, these will break you out. So in case a product does cause breakouts, stop using it and let your skin recover. You may try the offending product again, but if it repeatedly breaks you out, its best for your skin to stop using it.

2. White spot on forehead from wearing bindi -  Bindis are an integral part of our lives and we have grown up with seeing married women around us adorn their foreheads with these beautiful tiny motifs.This is a  condition called chemical leukoderma.It is due to a chemical called p-tertiary butyl phenol which is present in the gum of  the many sticker bindis. This causes de-pigmentation which can also become a permanent condition. So be very careful. If you see a white spot developing on your forehead where you wear you bindi and/or redness/itching/scaling dont use that bindi and see your physician.



3. Burning/stinging sensation on scalp after applying hair dye/ hair colour - This a very important sign that you are experiencing an allergic reaction to the chemicals in your hair dye. Commonest irritant are -  paraphenylenediamine or p-phenylenediamine. Commonly found in hair dyes/black henna/lipsticks etc. Its better to use natural hair colour alternatives if possible. If you cant avoid then please perform a patch test every time you use the product. And never ever ever use these dyes to dye your eye brows or eye lashes.

               Image source : http://news.suvarna.co.uk/2010/09/natural-makeup-dark-lips-should-have.html       

4. Dark patches/darkening of lips - This can be due to use of inferior quality brand lipsticks. Many lipstick brands contain lead. The concentration varies from brand to brand but usually well known brands try and stick to low levels. Cheaper brands may not have such strict regulations. Use of lipsticks containing high levels of lead for prolonged periods of time may not be healthy. So choose your brands carefully and avoid using dark shades too frequently.

5. Itching and redness in eyes for those who wear contact lenses - This could be a sign that your eye make up is irritating your eyes. Proper lens hygiene and use is very important when using eye make up. Remember to always wear lenses before putting on eye make up. Use only dermatologically tested eye make up and preferably water based. Do not use beyond expiry date and do not share your with anyone. And regularly wash your make up brushes. Give your eyes rest from make up once in a while.

             

Aishwarya's Eyes - Pencil Sketch
So these are the point you need to be careful of. I will post more such pointers about a variety of other common skin and hair reactions. Keep reading and dont forget to leave your comments and queries :)
And Stay Safe and Stay Beautiful. Always!

9 comments:

  1. Very nice post doc...few weeks back small white patches developed on my forehead ( I never use bindi)...I show them to my physician and he prescribed me tab. Tyza and ointment Tyza both are of same name . The patches have become dull but still there ....can u suggest me something...:)

    ReplyDelete
  2. See Puja if you have not used a bindi and still getting white spots then what your doctor has given you will work best for you. Any cream/ointment takes some time to show its full result. So give it some time, and since your doctor is already seeing you, you should consult with him/her only for best results. :)

    ReplyDelete
  3. awesome post doc..am following u..didnt see ur name in my followers list..pls check..;)

    ReplyDelete
    Replies
    1. checked out the problem Preethi, u can see me following u now :)

      ♥♥

      Delete

Leave a comment, query, blog link or just a simple Hello :)
♥♥

Related Posts Plugin for WordPress, Blogger...